Hail, San Diego
- When
- July 26, 3:20 PM PST to 4:00 PM PST
- Where
- San Diego County, 3 mi SE of Julian
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 33.050, -116.550
Heavy rain and quarter size hail was reported sometime between 4:20 pm and 5:00 pm.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGX wrote it up.
Heavy rain and quarter size hail was reported sometime between 4:20 pm and 5:00 pm.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Jul 26, 1:00 PM PST, 2 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 200 PM PDT WED JUL 26 2006 .SYNOPSIS...MOISTURE IN EASTERLY FLOW ALOFT WILL CONTINUE A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY...MAINLY IN THE MOUNTAINS AND DESERTS. INCREASING MOISTURE COULD CAUSE MORE WIDESPREAD SHOWERS AND THUNDERSTORMS THURSDAY. THE MARINE LAYER AND ONSHORE FLOW WILL CAUSE AREAS OF COASTAL LOW CLOUDS AND FOG IN THE NIGHTS AND MORNINGS. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. LATE MORNING ACARS SOUNDINGS INDICATE THE MARINE LAYER DEPTH IN THE SAN DIEGO AREA HAS LOWERED TO AROUND 700 FEET BUT REMAINS AROUND 1200 FEET AROUND ORANGE COUNTY. SATELLITE IMAGERY INDICATES THE STRATUS HAS DIMINISHED SIGNIFICANTLY ALONG THE COAST AND OVER THE COASTAL WATERS. THIS APPEARS TO BE IN RESPONSE TO THE OUTFLOW FROM WHAT WAS LEFT OF THE MCS OVER ARIZONA LAST NIGHT. ELSEWHERE...IT HAS BEEN QUIET THROUGH MOST OF THE MORNING BUT CONVECTION WAS SHOWING UP OVER THE SAN BERNARDINO MOUNTAINS AROUND BIG BEAR AROUND NOON AND EXPECT FURTHER DEVELOPMENT OVER THE MOUNTAINS THROUGH THE AFTERNOON. MODELS IN FAIRLY GOOD AGREEMENT IN BRINGING IN ADDITIONAL MOISTURE TONIGHT AND THURSDAY AND CONTINUING INTO THE WEEKEND. TO ADD TO THIS MOISTURE...SPIN OFF MOISTURE FROM TROPICAL STORM EMILY IS ALSO EXPECTED TO MOVE INTO THE AREA AS EARLY AS FRIDAY AND THROUGH THE WEEKEND. BASED ON THIS...WILL ISSUE A FLASH FLOOD WATCH FOR THURSDAY FOR THE MOUNTAINS AND DESERTS. THE WATCH WILL BE IN EFFECT FROM 11 AM TO 9 PM LOCAL TIME. TIME HEIGHT CROSS SECTIONS FROM THE GFS AND WRF MODELS INDICATE THE MOISTURE WILL NOT ONLY INCREASE BUT DEEPEN UP TONIGHT AND INTO THE WEEKEND. MODELS INDICATE THE UPPER HIGH OVER THE WEST WILL BRING TO SHIFT EASTWARD OVER THE WEEKEND AS THE SHORTWAVE TROUGH OVER THE EASTERN PACIFIC SHIFTS CLOSER TO THE COAST. IN THE SHORT TERM...THIS WILL ALLOW MOISTURE TO CONTINUE TO MOVE OVER THE AREA FROM THE SOUTHEAST AT LEAST INTO THE WEEKEND. AFTER THE WEEKEND...THE FLOW BECOMES MORE SOUTHWESTERLY WHICH SHOULD HELP SHUT OFF THIS MOISTURE FEED BRINGING DRY ALONG WITH SOME COOLING AS THE TROUGH MOVE OVER THE WEST COAST AFTER THE WEEKEND. HAVE MADE ADJUSTMENTS TO THE MAXIMUM TEMPERATURES FOR NEXT WEEK DOWNWARD IN THE IFPS GRIDS ESPECIALLY OVER THE NORTHERN DESERTS AND INLAND VALLEY AREAS TO TAKE THIS COOLING INTO ACCOUNT. && .AVIATION... A FEW THUNDERSTORMS ARE BEGINNING TO DEVELOP OVER THE SAN GORGONIO MOUNTAINS. TSTMS SHOULD ALSO DEVELOP OVER THE SAN JACINTO MOUNTAINS AS WELL AS DESERT AREAS. BASES WILL BE AROUND 8000 FEET. WE HAVE ALREADY SEEN ECHO TOPS NEAR FL350 AND SOME MAY PUSH TO NEAR FL400 THIS AFTERNOON. STRATUS HAS TEMPORARILY LEFT THE COASTAL AREAS...BUT WILL RETURN THIS EVENING. LOCAL MVFR TO IFR VISIBILITIES IN SMOKE WILL BE POSSIBLE NEAR AREA FIRES. && .SGX WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...HORTON AVIATION/MARINE...PURPURA
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 PM PDT WED JUL 26 2006 CAZ042-043-048-050-055-056-057-058-060-061-062-271100- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 400 PM PDT WED JUL 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. MOISTURE IN EASTERLY FLOW ALOFT WILL CONTINUE A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY...MAINLY IN THE MOUNTAINS AND DESERTS. INCREASING MOISTURE COULD CAUSE WIDESPREAD SHOWERS AND THUNDERSTORMS THURSDAY. .DAY ONE... REMAINDER OF TODAY THROUGH TONIGHT. MOISTURE IN EASTERLY FLOW ALOFT WILL CONTINUE A CHANCE OF SHOWERS AND THUNDERSTORMS...MAINLY IN THE MOUNTAINS AND DESERTS. .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY. FOR THURSDAY...MODERATE FLASH FLOOD POTENTIAL RATING IN THE MOUNTAINS AND DESERTS WHERE THUNDERSTORMS WITH ISOLATED FLASH FLOODING ARE POSSIBLE...ESPECIALLY IN THE SAWTOOTH AND MILLARD BURN AREAS. A FLASH FLOOD WATCH IS IN EFFECT FOR THE MOUNTAINS AND DESERTS THURSDAY AFTERNOON AND EVENING. SEE LAXFFASGX FOR DETAILS. THUNDERSTORMS COULD SPREAD WEST OF THE MOUNTAINS THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER SPOTTER ACTIVATION MAY BE NEEDED THURSDAY. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ATKIN
The San Diego radar (KNKX), 48 km away, was scanning. The volume nearest the first event began at 23:18 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2006Every state in 2006This day in weather historyWarnings in California, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5523077.